What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 14, 3:29 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 14, 3:29 PM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
429 PM EDT Wed Jun 14 2017
.UPDATE...
Aviation section updated
&&
.SYNOPSIS...
Issued at 150 PM EDT Wed Jun 14 2017
A warm front is forecast to cross Indiana from the southwest
overnight and Thursday. Next our weather will come under control
of high pressure covering most of the United States east of the
Mississippi.
Things should get more active next week. A cold front is predicted
to arrive over the Hoosier state late Sunday or Monday. We can
expect high pressure for Tuesday, and another cold front Wednesday.
&&
.NEAR TERM (Tonight and Thursday)...
Issued at 150 PM EDT Wed Jun 14 2017
The main issue is thunderstorm timing.
The models agree POPS should be high into Thursday as a warm front
passes. Lack of shear means organization and hence predictability
will be limited.
Some chance to be needed in the forecast most of the time. Activity
may be greatest 04Z-15Z, when there is rough agreement on positive
advection of wet bulb temperatures into the CWA. Confidence about
this is low.
Considering recent history and that precipitable water is well above
normal, heavy rain needs to be mentioned.
Guidance temperatures are close. Consensus should produce a forecast
accurate to within 1-2 degrees.
&&
.SHORT TERM (Thursday night through Saturday)...
Issued at 150 PM EDT Wed Jun 14 2017
The forecast problem is POPs.
Not much can be confidently forecast except that Thursday night
should be dry. The models agree Indiana will be under warm, humid
air. Forcing from well defined systems should be lacking,
resulting in what used to be called 'air mass' storms. The
consensus forecast will work as well as anything. For the most
part that means chance POPS.
Sky cover will be affected both by diurnal trends and weak
disturbances. Overall we should be partly cloudy.
Consensus temperatures should be accurate to within 1-2 degrees
in a relatively easy to forecast summer pattern.
&&
.LONG TERM /Saturday night through Wednesday/...
Issued at 221 PM EDT Wed Jun 14 2017
Strongest of short waves troughs and associated cold front will
be approaching our area by Saturday night and moving through
central Indiana Sunday. This will likely provide our best chance
for most areas to get some rainfall. The only limiting factor
may be front and storm timing where these may come through
western counties early morning when air is typically most stable.
All models develop decent precipitation by Sunday afternoon
appears reasonable with good dynamics, very unstable air, and
triggering cold front to aid lift. This may also be most
favorable time for severe weather outside of pulse severe today.
As upper low pressure progresses across southern Canada, surface
high pressure will build into our region from the northwest
bringing cooler and less humid weather for several days.
Another short wave trough will drop SE across central Canada
early next week and sweep an additional surface trough and
threat for showers or storms Tuesday night and Wednesday.
Blend of model temperatures appears reasonable and was followed.
After above normal temperatures into Sunday, a return to slightly
below normal temperatures for a day Tuesday before settling back
towards normal midweek next week.
&&
.AVIATION /Discussion for the 142100Z IND taf Update/...
VFR Conditions continue. As Storms continues to develop west of
the Wabash...VCTS and periodic TSRA will be expected...especially
after 00Z. Brief MVFR Conditions will be possible with any storm
that strikes a TAF site. HRRR suggests best chances for TSRA at
IND will be after 00Z....however confidence on specific timing
remains low.
Previous Discussion Below
(Discussion for 141800Z TAFs)...
Issued at 1208 PM EDT Wed Jun 14 2017
Thunderstorms are the main issue.
Most sites will experience storms as a warm front passes tonight
and Thursday. Within storms there should be LIFR in heavy rain and
strong gusts. It is not possible to be confident about timing,
but VCTS will be used to indicate periods of greatest threat.
Between storms, expect VFR with south or southwest winds around 10
knots. Given storms will be relatively short-lived, these
conditions should actually prevail most of the time.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...JK
NEAR TERM...JK
SHORT TERM...JK
LONG TERM....Tucek
AVIATION...JK/JP
Hazardous weather outlook, Jun 14, 4:05 AM EST, 13 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
505 AM EDT Wed Jun 14 2017
INZ021-028>031-035>049-051>057-060>065-067>072-151000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
505 AM EDT Wed Jun 14 2017
This hazardous weather outlook is for central Indiana.
.DAY ONE...Today and Tonight.
Outlook: Severe storms are possible mainly this afternoon and
tonight. There is a Slight Risk for severe weather near and north of
a Terre Haute to Tipton line and a Marginal Risk near and south of
that line. Heat index values in the mid to upper 90s are expected
during the afternoon and evening hours
Hazards: Damaging winds, large hail, brief heavy rainfall and cloud
to ground lightning.
Timing: Storm related this afternoon and tonight. Heat related this
afternoon and early evening.
Discussion: Weak disturbances combined with warm, moist and unstable
air could trigger a few strong or severe thunderstorms through tonight.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Outlook: A few severe storms will be possible Thursday, mainly
during the afternoon and evening hours and near and east of a Muncie
to Seymour line. Large hail and damaging winds will be the main
threats. Otherwise, there is a chance of thunderstorms at times
through the weekend. Any storm is capable of producing gusty winds,
brief heavy rain and cloud to ground lightning.
Severe storms may also be possible Sunday. Damaging winds and large
hail will be the main severe threat with these storms.
Discussion: Very warm, humid and unstable air will interact with
numerous upper disturbances and also with a cold front late in the
weekend. The result will be scattered to numerous thunderstorms,
mainly through Sunday evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible this afternoon and evening.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jun 14, 1:53 PM EST, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
253 PM EDT WED JUN 14 2017
INZ057-141945-
Rush IN-
253 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR RUSH COUNTY UNTIL 345 PM EDT...
At 253 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Rushville, or 10 miles northeast of Shelbyville, moving
east at 5 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Rushville, Milroy, Glenwood, New Salem, Manilla, Falmouth, Mays,
Moscow and Arlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3945 8543 3947 8563 3970 8563 3978 8530
3945 8530
TIME...MOT...LOC 1853Z 276DEG 5KT 3960 8560
TDUDSpecial weather statement, Jun 14, 2:31 PM EST, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
331 PM EDT WED JUN 14 2017
INZ021-029-142015-
Tippecanoe IN-Carroll IN-
331 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CARROLL AND NORTHERN
TIPPECANOE COUNTIES UNTIL 415 PM EDT...
At 330 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Lafayette, or near Lafayette, moving northeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Lafayette, West Lafayette, Delphi, Flora, Shadeland, Battle Ground,
Yeoman and Purdue University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4054 8645 4037 8693 4050 8708 4056 8700
4056 8677 4066 8677 4068 8674 4068 8676
4069 8675 4071 8676
TIME...MOT...LOC 1930Z 246DEG 18KT 4047 8691
TDUDSpecial weather statement, Jun 14, 4:15 PM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
515 PM EDT WED JUN 14 2017
INZ043-044-051-052-060-061-142200-
Clay IN-Parke IN-Greene IN-Vermillion IN-Vigo IN-Sullivan IN-
515 PM EDT WED JUN 14 2017
...SPECIAL WEATHER STATEMENT...
At 514 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dennison, or 7 miles west of Terre Haute, moving northeast at 30 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Terre Haute, Brazil, Linton, Clinton, Sullivan, Rockville, West Terre
Haute, Jasonville, Fairview Park, Shelburn, Prairieton, Prairie
Creek, Farmersburg, Seelyville, Montezuma, Dugger, Knightsville, Clay
City, Hymera and Fairbanks.
LAT...LON 3934 8757 3935 8753 3961 8753 3986 8750
3991 8709 3987 8709 3987 8707 3903 8705
3903 8757 3906 8757 3908 8760
TIME...MOT...LOC 2114Z 246DEG 27KT 3947 8752
PUMASpecial weather statement, Jun 14, 4:24 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
524 PM EDT WED JUN 14 2017
INZ028-029-035-142215-
Fountain IN-Warren IN-Tippecanoe IN-
524 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FOUNTAIN...
NORTHWESTERN TIPPECANOE AND WARREN COUNTIES UNTIL 615 PM EDT...
At 524 PM EDT, Doppler radar was tracking a strong thunderstorm near
Williamsport, or 12 miles southwest of Templeton, moving northeast at
30 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lafayette, West Lafayette, Williamsport, Attica, Shadeland, West
Lebanon, Pine Village, Tab, Purdue University and Rainsville.
LAT...LON 4056 8692 4044 8688 4021 8730 4038 8751
4048 8744 4048 8709 4056 8709
TIME...MOT...LOC 2124Z 230DEG 27KT 4035 8731
TDUDSpecial weather statement, Jun 14, 5:32 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
632 PM EDT WED JUN 14 2017
INZ045>047-054-055-142330-
Johnson IN-Morgan IN-Putnam IN-Hendricks IN-Marion IN-
632 PM EDT WED JUN 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...NORTHERN
JOHNSON...HENDRICKS...MARION AND EASTERN PUTNAM COUNTIES UNTIL 730 PM
EDT...
At 632 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Danville, or 28 miles west of Indianapolis, moving
east at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Indianapolis, Fishers, Greenwood, Lawrence, Plainfield, Brownsburg,
Beech Grove, Speedway, Mooresville, Danville, Southport, Avon, New
Whiteland, Cumberland, Whiteland, Pittsboro, Meridian Hills,
Brooklyn, Warren Park and Clermont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3980 8678 3993 8601 3993 8594 3987 8594
3987 8595 3956 8595 3947 8665 3947 8671
TIME...MOT...LOC 2232Z 250DEG 36KT 3963 8663
NIELD